MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Stroke/CVA (1770); Device Embedded In Tissue or Plaque (3165); Unspecified Nervous System Problem (4426)
Date of Event 08/13/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a solitaire x stent that detached in the patient.The patient was undergoing a procedure to treat m1 occlusion with hard plaque.There was no noted stenosis proximal to the occlusion site.Pre-procedure mrs was 0, nihss was 22, and tici was 0.Vessel tortuosity was moderate.It was reported that solitaire and all accessory devices were prepared as indicated in the instructions for use (ifu).The physician first attempted to aspirated the plaque with a non-medtronic catheter but was unsuccessful.The physician then placed the solitaire x to attempt and retrieve the plaque.The first attempt was unsuccessful.A second attempt was made with the solitaire.The device got stuck and broke off in the patient.No attempt had been made to detach the stent.It was noted there was no friction or difficulty during delivery.The pushwire was not torqued.The microcatheter tip covered the stent proximal marker during retrieval.The physician attempted to retrieve the solitaire with an amplatz gooseneck snare but was unsuccessful.Then stent remained in the m1 vessel segment.Post-procedure mrs was 5, nihss was 30, and tici remained 0.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient expired a couple days later.
 
Event or Problem Description
Additional information was received that the patient passed away 3 days after surgery.No autopsy records available.It was stated that a major stroke caused death due to very hard plaque and the stent may have contributed indirectly.The device is not available for return.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis #(b)(6):.Equipment used: vis (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5).Document used: n/a.As found condition: the pushwire was returned for analysis inside of a biohazard bag and a shipping box.There was no stent or catheter returned with the pushwire.In addition, the catheter size and model were not reported.Therefore, any contributing factors of catheter including its compatibility for use with the solitaire x could not be determined.Visual inspection/damage location details: the pushwire was found to be broken at the marker coil.Marker coil was found severely stretched.No other anomalies were observed.The broken end sent out for sem analysis.Testing/analysis: per sem results: the wire failed via fatigue at the bend/kink area.Conclusion: based on the reported information and the device analysis, the customer complaint of "pushwire separation" was confirmed as the solitaire x pushwire was found broken at the marker coil.The marker coil was severely stretched.Per sem results: the wire failed via fatigue at the bend/kink area.It is possible the damage occurred when the customer attempted to deliver/retrieve the solitaire x device through the catheter against resistance.However, the root cause and the cause for damages could not be determined.Possible causes of resistance include the use of damaged/incompatible catheter, vessel tortuosity and lack of continuous flush.Since the stent and catheter were not returned; any contribution of the stent and catheter to the reported issue could not be determined.Ls 2022-09-30 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15412435
Report Number2029214-2022-01545
Device Sequence Number17520881
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB353393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/30/2022
09/23/2022
11/10/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/12/2022
10/18/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Death;
Patient Age82 YR
Patient SexFemale